med Bag   Ask Our Hepatitis Experts Questions About-HCV  
Back grey_arrow_rt.gif
Undergoing interferon and ribavirin thereapy
Dear Dr. Chung,
Dear Sir, I am a patent who has chronic hepatitis C and undergoing interferon and ribavirin thereapy. Nuetropenia (ANC 888-1063) onset at 9th week of Tx (usually if due to Tx, is early onset) and onset of lymphocytosis and monocytosis (not present during HCV infection prior to Tx- though found one old lab from 2000 with large monocyte count, resloved thereafter and abnormal globulin/Albumin ratio due to elevated globulin) In 18th week of Tx rise in AST to slightly above normal, (which had normalized after 1 month of Tx), and recent rise in Alkaline Phosphatase w/ normal GGT. WBC is 2.3 and falling. No signs of infection. CT of abdomen and pelvis revealed bilateral enlarged para-arotic and iliac nodes, cysts in ovaries and WNL fluid in abdomen, auxillary spleen and no abcess. HCV is linked to diffuse large B-cell lymphoma. What would you do with the patient next? Marrow biopsy? Node biopsy? Could all of this be due to marrow suppression from Tx?
Please, any feedback at all would be highly appreciated!
  Dr Chung Writes-  
We frequently see adenopathy on the scans of pts with HCV. the neutropenia is almost certainly treatment related. i would discuss with your doctor about referral to hematology if lymphmonocytosis persists. in general the lymphomas associated with HCV are low grade.
  med Bag Ask Our Experts   icon_envelope.gif Answers